Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

September 2, 2012Catoosa County, Dade County, Georgia

NWS Atlanta, GA issued this special weather statement at Sep 2, 2012, 7:27 PM EDT for Catoosa County, Dade County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2012, 7:27 PM EDT (23:27 UTC)
Expired
Sep 2, 2012, 8:00 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA

Counties Catoosa County, GA, Dade County, GA

The radar

The Northeast Alabama radar (KHTX), 82 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 576 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
576 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WWUS82 KFFC 022327
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
727 PM EDT SUN SEP 2 2012

GAZ001>003-030000-
727 PM EDT SUN SEP 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WALKER...CATOOSA
AND DADE COUNTIES UNTIL 800 PM EDT...

AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 8 MILES NORTH OF LAKEVIEW TO
STEPHENSVILLE...MOVING EAST AT 35 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER...
CATOOSA AND DADE COUNTIES THROUGH 800 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE COLE CITY...HOOKER...MORGANVILLE...
STEPHENSVILLE...WILDWOOD...RISING FAWN...NEW ENGLAND...TRENTON...
LOOKOUT MOUNTAIN...CLOUDLAND CANYON STATE PARK...COOPER HEIGHTS...
LAKEVIEW...CHATTANOOGA VALLEY...FORT OGLETHORPE AND FAIRVIEW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3499 8498 3491 8501 3491 8502 3488 8501
      3487 8506 3484 8507 3471 8556 3494 8561
      3499 8560
TIME...MOT...LOC 2327Z 262DEG 31KT 3510 8519 3499 8538
          3486 8553

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 2, 3:43 PM EDT, 3 hours 44 minutes earlier.

Area forecast discussion, Sep 2, 3:43 PM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT SUN SEP 2 2012

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
REMNANTS OF ISAAC IS OVER IN/IL AND EXPECTED TO CONTINUE MOVING
EAST/SOUTHEAST INTO THE OH AND TN VALLEYS TONIGHT. THERE ARE STILL
SOME RAIN BANDS ROTATING AROUND THE MAIN CIRCULATION AND TWO OF
THESE BANDS ARE EXPECTED TO MOVE THROUGH GA OVER THE NET 12 TO 24
HOURS. THE FIRST ONE IS OVER THE STATE RIGHT NOW BRINGING SHRA/TSRA
TO NORTH AND CENTRAL GA. THE SECOND ONE IS EXPECTED TO MOVE INTO NW
GA BY 03Z AND WILL BRING A BIT MORE MOISTURE AND INSTABILITY WITH
IT. THE BIGGEST CONCERN WITH THIS SECOND BAND IS 0-1KM BULK SHEAR
INCREASES ACROSS NW GA BETWEEN 00Z-12Z MON. MU CAPE ALSO INCREASE
INTO THE 1500-2500 J/KG RANGE AT THE SAME TIME. THIS IS WHY SPC HAS
EXTREME NORTHWEST GA IN A 5 PERCENT RISK AREA OF TORNADOES AND
ALMOST ALL OF N GA IN A 2 PERCENT RISK AREA OF TORNADOES. THE MODELS
ARE SHOWING THE BEST INSTABILITIES DO STAY NORTH AND WEST OF THE
AREA BUT THEY ARE ALSO SHOWING A WELL DEFINED LINE MOVING INTO THE
AREA SHORTLY AFTER MIDNIGHT. THIS LINE IS EXPECTED TO WEAKEN AS IT
MOVES THROUGH GA BUT NW GA COULD SEE SOME ISOLATED TORNADOES AND
SEVERE STORMS TONIGHT. WILL DEFINITELY NEED TO WATCH THIS BAND AS
THINGS PROGRESS OVERNIGHT. LOWS MONDAY SHOULD REMAIN ON THE WARMER
SIDE AS A RESULT OF THE CLOUD COVER AND PRECIP ACTIVITY...THOUGH
INFLUENCE OF PRECIP AND FRONTAL BOUNDARY WILL KEEP AFTERNOON HIGHS
TO BE SLIGHTLY COOLER MONDAY THAN TODAY.

01

.LONG TERM /TUESDAY THROUGH SUNDAY/...

MODELS IN GOOD AGREEMENT THAT UPPER TROUGH THAT WAS ONCE ISAAC
STALLS ALONG THE APPALACHIANS THROUGH MID WEEK...WITH SOME PVA AND
MOISTURE LINGERING ACROSS GEORGIA. BROAD TROUGH DEEPENING OVER
CANADA SHOULD PUSH SOME DRIER AIR INTO GEORGIA LATE THURSDAY INTO
FRIDAY AS A FRONTAL BOUNDARY SINKS SOUTHWARD INTO THE STATE.
MOISTURE SHOULD BE RETURNING BY SATURDAY AS THE UPPER TROUGH
SWINGS SOUTHEASTWARD. GFS LOOKS FASTER ON THIS THAN THE ECMWF.
HAVE KEPT CHANCE POPS OVER MUCH OF THE CWA THROUGH THE
PERIOD...LIKELY NORTH AHEAD OF REMNANTS OF ISAAC MONDAY NIGHT INTO
TUESDAY. HAVE REDUCED POPS TO SLIGHT CHANCE FRIDAY WITH BRIEF
DRYING PERIOD.

41

&&

.AVIATION...
18Z UPDATE... SHOWERS AND ISOLATED THUNDERSTORMS
POPPING UP ACROSS THE AREA THIS AFTERNOON. PRECIP SHOULD START TO
AFFECT ATL BY 20Z-21Z SO HAVE A TEMPO GROUP IN. THERE SHOULD BE A
BREAK IN THE PRECIP BETWEEN 00Z- 06Z BEFORE THE NEXT RAIN BAND
MOVES INTO THE STATE. THIS NEXT BAND SHOULD CONTINUE TO BRING
PRECIP THROUGH THE END OF THE TAF PERIOD. CEILINGS WILL STAY
MAINLY IN THE VFR RANGE EXCEPT IN AND AROUND SHRA/TSRA
DEVELOPMENT. WINDS WILL STAY OUT OF THE W-SW IN THE 5-10KT RANGE.

//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE HIGH ON WINDS.
CONFIDENCE MEDIUM ON ALL OTHER ELEMENTS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  89  72  87 /  50  60  60  50
ATLANTA         73  86  73  86 /  60  60  60  60
BLAIRSVILLE     69  82  68  79 /  70  70  70  60
CARTERSVILLE    71  87  71  86 /  70  70  70  60
COLUMBUS        74  91  74  89 /  30  60  50  50
GAINESVILLE     72  85  72  85 /  70  70  60  60
MACON           73  91  72  89 /  30  60  50  40
ROME            72  88  72  86 /  70  80  70  60
PEACHTREE CITY  71  88  72  86 /  40  60  50  50
VIDALIA         75  91  73  90 /  30  40  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....DEESE
AVIATION...01
Hazardous weather outlook, Sep 2, 7:05 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
705 PM EDT SUN SEP 2 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
705 PM EDT SUN SEP 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
ISOLATED SEVERE STORMS POSSIBLE OVER NORTHWEST GEORGIA TONIGHT.

.SYNOPSIS...
TROPICAL MOISTURE WILL PERSIST OVER NORTH AND CENTRAL GEORGIA
THROUGH TONIGHT. THE REMNANTS OF TROPICAL STORM ISAAC WILL MOVE INTO
THE OHIO AND TENNESSEE VALLEYS TONIGHT WITH A TRAILING COLD FRONT.

.PRIMARY HAZARDS...
NORTHWEST GEORGIA WILL HAVE THE GREATEST CHANCE FOR SEVERE STORMS
WITH STRONG WINDS AND ISOLATED TORNADOES THROUGH MIDNIGHT.
ELSEWHERE...THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE GUSTY
WINDS...PERIODS OF HEAVY RAIN AND OCCASIONAL LIGHTNING.

.DISCUSSION...
DEEP TROPICAL MOISTURE REMAINS OVER GEORGIA. DYNAMICS ASSOCIATED
WITH THE REMNANTS OF ISAAC WILL MOVE INTO THE OHIO AND TENNESSEE
VALLEYS TONIGHT. THE MOISTURE AND MODERATE INSTABILITY WILL COMBINE
TO PRODUCE SCATTERED THUNDERSTORMS TONIGHT...MAINLY OVER NORTH
GEORGIA. WITH CAPES RANGING FROM 1500 TO 2500 THIS EVENING AND
MODERATE WIND SHEAR...A FEW THUNDERSTORMS COULD BECOME SEVERE...
MAINLY NORTHWEST. ENOUGH LOW LEVEL SHEAR WILL BE PRESENT THAT IF A
THUNDERSTORM BECOMES STRONG ENOUGH...A BRIEF TORNADO WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE TROPICAL AIR MASS WILL CONTINUE THROUGH MOST OF THE PERIOD
WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

16

In the hours before

Special weather statement, Sep 2, 1:54 PM EDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
154 PM EDT SUN SEP 2 2012

GAZ025-021830-
154 PM EDT SUN SEP 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN JACKSON
COUNTY UNTIL 230 PM EDT...

AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PENDERGRASS...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS JACKSON COUNTY
THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
PENDERGRASS...ARCADE...JEFFERSON...PEACH STATE SPEEDWAY...APPLE
VALLEY AND MAYSVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3425 8347 3404 8344 3400 8355 3404 8358
      3405 8365 3405 8369 3406 8370 3405 8371
      3415 8374 3426 8358 3426 8348
TIME...MOT...LOC 1754Z 252DEG 12KT 3415 8367
Special weather statement, Sep 2, 4:34 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT SUN SEP 2 2012

GAZ085-097-022100-
434 PM EDT SUN SEP 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN LAURENS AND
JOHNSON COUNTIES UNTIL 500 PM EDT...

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOVETT...MOVING NORTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS LAURENS AND
JOHNSON COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE BREWTON...LOVETT...SPANN...WRIGHTSVILLE...NEW
HOME AND KITE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3272 8245 3268 8250 3265 8247 3265 8248
      3256 8282 3266 8286 3279 8266 3280 8260
      3282 8256 3282 8252 3275 8244
TIME...MOT...LOC 2035Z 242DEG 23KT 3264 8276
Special weather statement, Sep 2, 5:16 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 PM EDT SUN SEP 2 2012

GAZ074-076-022200-
516 PM EDT SUN SEP 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WASHINGTON AND
JEFFERSON COUNTIES UNTIL 600 PM EDT...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BARTOW...MOVING NORTHEAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WASHINGTON
AND JEFFERSON COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE BARTOW...WADLEY...MOXLEY AND
LOUISVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3288 8229 3282 8256 3292 8263 3309 8235
      3294 8226
TIME...MOT...LOC 2116Z 244DEG 11KT 3290 8251
Special weather statement, Sep 2, 6:35 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
635 PM EDT SUN SEP 2 2012

GAZ001-022330-
635 PM EDT SUN SEP 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN DADE COUNTY UNTIL
730 PM EDT...

AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 15 MILES NORTHWEST OF COLE CITY TO 23 MILES
WEST OF STEPHENSVILLE...MOVING EAST AT 30 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DADE
COUNTY THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE COLE CITY...HOOKER...MORGANVILLE...STEPHENSVILLE...
WILDWOOD...NEW ENGLAND...TRENTON...RISING FAWN AND CLOUDLAND CANYON
STATE PARK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3499 8536 3498 8536 3484 8545 3477 8545
      3473 8546 3469 8549 3466 8550 3463 8554
      3498 8561 3499 8560
TIME...MOT...LOC 2236Z 275DEG 26KT 3512 8572 3498 8573
          3485 8592
Special weather statement, Sep 2, 7:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
727 PM EDT SUN SEP 2 2012

GAZ001>003-030000-
727 PM EDT SUN SEP 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WALKER...CATOOSA
AND DADE COUNTIES UNTIL 800 PM EDT...

AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 8 MILES NORTH OF LAKEVIEW TO
STEPHENSVILLE...MOVING EAST AT 35 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER...
CATOOSA AND DADE COUNTIES THROUGH 800 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE COLE CITY...HOOKER...MORGANVILLE...
STEPHENSVILLE...WILDWOOD...RISING FAWN...NEW ENGLAND...TRENTON...
LOOKOUT MOUNTAIN...CLOUDLAND CANYON STATE PARK...COOPER HEIGHTS...
LAKEVIEW...CHATTANOOGA VALLEY...FORT OGLETHORPE AND FAIRVIEW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3499 8498 3491 8501 3491 8502 3488 8501
      3487 8506 3484 8507 3471 8556 3494 8561
      3499 8560
TIME...MOT...LOC 2327Z 262DEG 31KT 3510 8519 3499 8538
          3486 8553

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 1:00 PM EDTSpecial Weather StatementFFCMadison30 min
Sep 2, 1:54 PM EDTSpecial Weather StatementFFCJackson36 min
Sep 2, 4:34 PM EDTSpecial Weather StatementFFCJohnson26 min
Sep 2, 5:16 PM EDTSpecial Weather StatementFFCJefferson44 min
Sep 2, 5:38 PM EDTSevere Thunderstorm WarningFFCJefferson52 min
Sep 2, 6:35 PM EDTSpecial Weather StatementFFCDade55 min
Sep 2, 7:55 PM EDTSpecial Weather StatementFFCDade, Walker35 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.